MAUDE Adverse Event Report: ENDOLOGIX AFX; AFX INTRODUCER SYSTEM II

ENDOLOGIX AFX; AFX INTRODUCER SYSTEM II
Model Number S17-45
Medical Device Problem Codes Entrapment of Device (1212); Kinked (1339); Difficult to Remove (1528); Patient-Device Incompatibility (2682)
Health Effect - Clinical Code Perforation of Vessels (2135)
Date of Event 08/03/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The incident sample has been received and is pending evaluation.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.
 
Event or Problem Description
During the initial implant of afx devices; a bifurcated stent and a suprarenal aortic extension, the physician had difficulty withdrawing the inner core of the suprarenal delivery system from the introducer sheath.The physician elected to remove the entire delivery system, the suprarenal inner core and the introducer sheath, from the patient.In removing the delivery system the access site sutures were pulled out.The physician implanted a non-endologix device to resolve the issue.Following the removal of the introducer sheath from the patient it was noted the tip of the sheath was damaged.The procedure was completed and the patient is reported as doing well.There have been no additional adverse events reported for this patient.
 
Additional Manufacturer Narrative
At the completion of the complaint investigation, based on the information received, a clinical assessment and a device evaluation conclude patient anatomy may have contributed to the reported event.The most likely cause of the inability to withdraw the vela introducer was due to the cautionary product use condition of a highly calcified and tortuous iliac artery, along with a small, hostile calcified aortic blood lumen and stenosis of 1.6 cm.No user, procedure and/or other anatomy related issues could be detected due to lack of medical imaging surrounding the implant procedure.No relative off-label contributing issues or procedure related harms could be detected.The clinical harm associated with this device failure was damage to the ispi-lateral access vessels for which an additional stent was placed.Reportedly the implant procedure was successful and the patient disposition was favorable post implant.The vela delivery system for the proximal extension as well as the introducer were returned for further evaluation.The returned device evaluation concluded the vela delivery system appeared to be in good condition with no visible signs of damage or defect.The delivery system did not contain the implant.In removing the delivery system from the introducer sheath there were no difficulties.In assessing the introducer device the handle was free from damage and/or defect.The introducer sheath was observed to have kinking and was collapsed in several places.The kinks in the sheath were most likely caused due to the anatomy of the patient.The kinks in the sheath of the introducer prevented the tip of the delivery system form being withdrawn through the sheath.The review of the manufacturing lot confirmed all devices met specifications prior to release.No additional investigations of this reported complaint are planned, endologix will continue to monitor this complaint and similar complaints in the event further investigation is needed.

Brand Name
AFX
Common Device Name
AFX INTRODUCER SYSTEM II
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
MDR Report Key6840506
Report Number2031527-2017-00446
Device Sequence Number18996602
Product Code MIH
UDI-Device Identifier00818009011381
UDI-Public(01)00818009011381(17)2005002
Combination Product (Y/N)N
Initial Reporter CountryGG
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/03/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberS17-45
Device Lot Number1682487-019
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/22/2017
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 08/03/2017
Supplement Date Received by Manufacturer11/08/2017
Initial Report FDA Received Date09/01/2017
Supplement Report FDA Received Date11/28/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age75 YR